Author Topic: Menopause/Hormonal Support  (Read 92976 times)

[Buddie]

Re: Menopause/Hormonal Support
« Reply #10 on: March 03, 2014, 12:48:33 am »
Hey DP, I'm with ya, I'm full on perimenopausal.  At this point, I may even be menopausal at 52, but still taking my hormones right along.  I'm not planning on making any drastic changes until I'm done with taper.

[...], how long did it take you to taper off your hormones, if you don't mind my asking?  Also were you on bioidenticals?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Menopause/Hormonal Support
« Reply #11 on: March 03, 2014, 06:44:42 am »
And the week before period begins....

eeeekkkk

my monthly unpleasantness begins  :D

oo another thing to look forward to post benzo w/d: not dreading your period.. hooraayy
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Menopause/Hormonal Support
« Reply #12 on: March 03, 2014, 06:52:19 am »
Ahh yes, those hormonal upheavals. I've forgotten if we've ever discussed this, but would trying the BC pill help? It's years since I took the pill, and I never had any problems with it, but then I never had any hormonal problems until I hit 51. Not sure if it would help in your case though because I don't know that much about it.

Having said that, to any woman who wishes for the day her periods stop - be careful what you wish for. I always thought I'd be relieved to get the whole meno thing over with because all I thought was "yippee no more periods". If only I'd known what the lack of periods can be replaced by......
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Menopause/Hormonal Support
« Reply #13 on: March 03, 2014, 07:41:42 am »
I've thought about the BC pill

I was prescribed it young for PMS actually.

I have reservations now. Firstly, last time I tried to take it I got too nauseous and I don't want to start and stop things whilst tapering. Second, it is mostly progesterone and it is all fake. And finally there is much less fine tuning you can do with little bits of bio identical hormones.

At the moment a little estrogen helps with the anxiety during the time. It still ramps up a bit though and there is still depression.

I'm seeing a GP who specialises in bio-identical hormones in a month or so - not easy to get in to - so I'll see if adding some progesterone will help.

We'll see but yea.. too scared of the pill for the above reasons

Oh that and some people haven't reacted well whilst tapering. Some have been helped by the pill while tapering. But others not.

Tricky.. as per usual with hormones!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Menopause/Hormonal Support
« Reply #14 on: March 03, 2014, 08:37:21 am »
Yes, that is one of the definite downsides of the BC pill. You can't get any with a natural progesterone.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Menopause/Hormonal Support
« Reply #15 on: March 03, 2014, 10:41:46 am »
Nope. i don't know if they have natural estrogen either??

I have been nauseous every time I've tried hormonal contraception for the past five years or so. So I have to be subtle. Right now I use only anything from 1/8 to 1/4 of 25mcg oestrogen patch. My Dr assures me even a full patch is much less than the equivalent in a BC pill.
Even that small amount does make a difference though to my benzo w/d ramp up during menstrual period

... sigghhh...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Menopause/Hormonal Support
« Reply #16 on: March 03, 2014, 02:05:01 pm »
Hi everyone, I am 55 and have been on Bio hormones for a few years now. I take Divigel Estadial. I alternate thighs every morning. And I take a compounded Progesterone Trochee that dissolves in the buchals of my mouth. 1/2 of a 200 mg Trochee at night and 1/4 in the morning. This has worked well for me.

However the whole being subjected to a Doctor has really soured me with the benzo's. And I wonder if I will really need the hormones. Would like to get your take on this and also If and when I would decide to come off of these do you know how I should taper? I would not even attempt coming off until 2015 if I'm going to.

Thank so much
Love [...] :smitten: :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Menopause/Hormonal Support
« Reply #17 on: March 04, 2014, 06:56:51 am »
Hey [...]

I dunno much about tapering from a full HRT dose but I'm just guessing I'd be letting the body calm down fully from the benzo w/d before tapering the hormones. If you are already healed after your jump then maybe a few months at least to be safe

luv
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Menopause/Hormonal Support
« Reply #18 on: March 04, 2014, 02:33:12 pm »
Thank you [...]. No I'm not planning it this year that's for sure. I'm just gathering information. Have a great day!

Love [...] :smitten: :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Menopause/Hormonal Support
« Reply #19 on: March 05, 2014, 12:54:44 am »
My feelings about estradiol are that I don't really want to come off it because of all the added benefits of being on it. It has been suggested that even women who aren't getting any meno symptoms will benefit from low doses for other health issues (heart, bones, brain etc). Of course whenever you are taking estradiol there is always the opposing progesterone to consider, if you have a uterus.

However, if you want to try to come off it, I have read conflicting opinions about it. Some say you don't really need to wean yourself off it, others say you should. The bottom line seems to be that it doesn't matter how fast or how slow you come off it, if you are going to get symptoms you will get them regardless.

If I was going to try coming off it, I would first of all just try reducing my dose to see how I fared. I use a 50mcg patch so I would maybe cut a quarter off it to see how I went, and just continue to do that over a period of time. If my symptoms start to come back then I would know I'd be no better off stopping it altogether, but I might be able to get by with a lower dose.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.